Jump to content
CrazyBoards.org

Could this mixture be causing this?


Recommended Posts

I had been on Effexor XR 300MG for about 8 years along with Topamax. I was lowered down to 200 MG of that after having my daughter in April, 2009. In April/May of this year my dr. and I decided to wean me off Effexor so I was put on Prozac, 10MG. As I type this I am taking the following RX: Effexor (NOT XR) 75MG, Prozac 20MG, Abilify 2MG, Topamax 200MG, Hydrocodone (up to) 15MG, and blood pressure medicine. At times I will take some Oxycodone 5MG and Dilaudin (unsure of the MG).

I began taking the 20MG of Prozac and the Abilify about 3 weeks ago. Before that I noticed I was more active and wanted to get things done. I have been diagnosed with Depression with a questionable diagnosis of Soft Bipolar. I began working with a new therapist who thinks I'm OCD as well (or instead of Bipolar). Before the increase of the Prozac and starting the Abilify I did do some heavy shopping for my classroom (I teach) because I felt like I wanted to start my school year 'with a bang.' Since the increase/introduction I have been having bouts of insomnia, staying up all night and at 2 this morning (it's 5:39 as I type this) I cleaned my bathroom. Yes, these are signs of mania and not very typical of me.

I also need to mention that my husband and I separated about 2 months ago. So.....you know my medication changes, my life changes and that I've had sleeping issues and shopping issues (did I mention I've also spent money on myself??? LOL). The good part is I get things done but at the sacrifice of sleep.

Could the Prozac or abilify be causing this or that the Effexor was actually causing the depression? Oh...one more thing...I've also had a desire to drink alcohol more. This is VERY, VERY, VERY UNLIKE ME! (Yes...the RX and alcohol don't mix...I know.)

Anything useful is appreciated. I do have an appt. with my dr. next week but I'd like to get a head start.

Link to comment
Share on other sites

Don't drink the alcohol. :huh: You are on a lot of CSN depressants. (That's different than stuff causing depression. More like go to sleep and not wake up if a lot of alcohol was added.)

It is very unlikely that Effexor was causing depression.

Especially since most of your non-psych meds are sedating, including the blood pressure ones if you are like me, it's suspicious that you'd be buzzing along, up half the night, etc. This could be a regular person's response to an AD, it happens. Or, it could indicate some form of bipolar. Hard to say. It's also not clear whether it would be Prozac or Abilify since ADs are known for causing the reaction, but Abilify is an activating med similar to an AD. You also have life circumstances that factor, and if you've been taking less of the pain meds, you could have more energy. Your situation is not very simple. So, all in all, I'm not much help. However, someone like your pdoc or tdoc who can see you in person and talk all this through would be. What is clear is that you shouldn't ignore this waiting for it to go away. If it is bipolar related, it could get worse and cause real problems in your life or bottom out and leave you really depressed.

Link to comment
Share on other sites

I'd see pdoc as soon as possible. though you are on cns depressants, you are also on two ADs if i'm understanding your post correctly, which is quite unusual. this could be pushing you in a manic direction, and abilify is not known for it's ability to control mania well in SOME people, though not all.

it sounds like you have a lot going on and need a med overhaul to me, though i'm not a doctor.

and yes, don't drink to go to sleep, never a good plan on psych meds.

Anna

Link to comment
Share on other sites

I agree with the others that you should see your pdoc and discuss this. The question that came to my mind when I was reading your post was why did you and your doctor decide to wean you off Effexor in the first place if you had more energy and wanted to get things done?

Link to comment
Share on other sites

I'm on the Prozac to assist with the effects of coming off of the Effexor which is a devil to come off of. I'm on Topamax as a stabilizer and because I was still experiencing depression I was put on Abilify.

I see my dr. this Thursday. I was just wondering what other people thought. I'm always one to look for ideas but never one to self-diagnose. :0

Thanks for all of the information so far!

Link to comment
Share on other sites

I see my dr. this Thursday.

Is this a general practicioner (GP) or a psychiatrist (pdoc)? If you're not seeing a psychiatrist, you need to find one. Most GPs suck at psych meds, especially once you start mixing things up a bit or the diagnosis isn't clear.

Link to comment
Share on other sites

I would NEVER go to a general practitioner. I've seen the same psychiatrist for about 8 years. I have to go to him because mine is a worker's comp case. However, he's good and that was verified by somebody I ran into the last time I saw him. It took her months to get an appointment with him. He also has good ratings on different sites and he/his office isn't the type to boost their own ratings.

Link to comment
Share on other sites

Prozac made me manic (med-induced, I am BP2). It is unusual to be on two SSRIs at the same time.

How has Topomax been as a mood stabilizer? I know there are people it helps, but it isn't really used for bipolar illness that much.

ETA: Wait, Effexor isn't an SSRI, right? Oops.

Link to comment
Share on other sites

Topamax does well. I was taken off of it when I was pregnant. I stayed off of it for about 9 months after my daughter was born. Life was hell in our house. I was put back on it and it got better. I USED to be on 400 MG and am now in 200. I used to have symptoms of petit mal seizures with no diagnosis. Ever since I was put on Topamax I haven't had any problems. The funny thing is I went to a new rheumoltologist today and he wouldn't prescribe me Percocet for my arthritic knees for a few reasons. One is I'm on hydrocodone. 7.5MG every 12 hours. Yes...that's nothing. I know. Another is that Effexor and Topamax are painkillers. That was news to me. He suggested I be put on Cymbalta for pain and as an anti-depressant once I'm done with Effexor and Prozac. I also want to get off of Topamax because I've heard nasty things about it too.

As I mentioned earlier I see my psychiatrist tomorrow. I began the 37.5 Effexor today. So far, so good. I think that as I get down in mg's the easier it will be to adjust. That's JMO. I'm not a doctor.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...